1

What side effects has your dog experienced on steroids?

asked 2014-11-10 18:25:27 -0600

My Frenchton is midway through a course of steroids for a nasty skin rash.

The vet said she would pee a lot and be hungry all the time, but didn't suggest any other side effects.

She seems EXTRA GRUMPY to me in addition to hungry and full of pee.

edit edit tags flag offensive close merge delete

3 Answers

Sort by ยป oldest newest most voted
0
answered 2014-11-19 22:28:51 -0600

Some dogs can get more "amped up" when on prednisone, which is a steroid. If your dog is having behavioral changes while on prednisone (or any medication for that matter), you should contact your veterinarian immediately to discuss possible other treatments or weaning your dog off the current dose more quickly. You should not stop giving prednisone cold turkey, since there can be other side effects. Best bet is to contact the veterinarian who prescribed it for advice.

edit flag offensive delete link more
1
answered 2014-11-17 09:59:36 -0600

When my dog was on Prednisone, he was drinking excessively and therefore, peeing more. He didn't get grumpy though.

edit flag offensive delete link more
0
answered 2017-03-03 11:15:24 -0600

Long term steroid use has been found to be a contributing factor in Cushings Disease.

edit flag offensive delete link more

Your Answer

Please start posting anonymously - your entry will be published after you log in or create a new account. This space is reserved only for answers. If you would like to engage in a discussion, please instead post a comment under the question or an answer that you would like to discuss

Add Answer